MAUDE Adverse Event Report: MEDTRONIC, INC.; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC, INC.; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97754
Medical Device Problem Codes Overheating of Device (1437); Charging Problem (2892)
Health Effect - Clinical Codes Erythema (1840); Burn, Thermal (2530)
Date of Event 03/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the recharger (b)(4) found no significant anomalies.The recharger was successfully charged, and was able to ch arge a known good ins without incident.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A patient with an implantable neurostimulator (ins) reported that her charging antenna became hot when in use.She visited her healthcare provider (hcp) because she was having trouble getting the ins charged, as the antenna burns her back after charging for an hour, and her back becomes red.The patient met with a manufacturer's representative (rep) at the clinic and charged for an hour with the rep's charger, and the antenna became warm but did not get too hot.Patient did not recall seeing the thermometer icon on the recharger.Patient was implanted for non-malignant pain.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6121428
Report Number2182208-2016-02604
Device Sequence Number16196157
Product Code LGW
UDI-Device Identifier00643169109469
UDI-Public00643169109469
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97754
Device Catalogue Number97754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by Manufacturer11/03/2016
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR